Georgia, 2011Hail and Damaging Winds in Georgia, June 26, 2011
June 26, 2011 · NWS FFC · 36 events in 29 counties and zones
A strong subtropical ridge remain parked over Texas and the Southern Plains. This allowed a continued unstable northwest flow aloft to dominate the eastern United States.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $633,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong subtropical ridge remain parked over Texas and the Southern Plains. This allowed a continued unstable northwest flow aloft to dominate the eastern United States. A strong disturbance was noted in the mid-Tennessee Valley, which moved southeast around the upper ridge into Georgia and the Caolinas from the 26th into the 27th. The atmosphere over Georgia remained abnormally hot as well as typically moist and humid for late June. These factors combined with the arrival of the aforementioned disturbance during maximum afternoon heating promoted the development of widespread thunderstorms. As was typical for many of the thunderstorms this June, widespread damaging wind in the form of thunderstorm gust fronts and outflow boundaries accompanied many of the thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 26, 6:23 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 26, 6:23 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 AM EDT SUN JUN 26 2011
.PREV DISCUSSION... /ISSUED 239 AM EDT SUN JUN 26 2011/
SHORT TERM /TODAY THROUGH TUESDAY/...
MAIN CONCERN IS THE PROBABILITY OF CONVECTION FOR THIS AFTERNOON.
MCS CURRENTLY OVER MO/IL/IN IS FORECAST BY ALL MODELS TO MOVE EAST
THROUGH 18Z...THEN SOUTHEAST AFTER 18Z AS THE H7 RIDGE BREAKS DOWN
OVER THE LOWER MISSISSIPPI VALLEY. SPC BRINGS A MORE SOUTHEAST
MOVEMENT THROUGH TODAY BRINGING THE MCS INTO KY/TN/NRN AL AND NRN
GA. GFS POPS HAS 10 TO 20 PERCENT ACROSS EXTREME NORTH GA AND
LESS THAN 5 PERCENT SOUTH OF THIS AREA. THE NAM ON THE OTHER HAND
HAS POPS IN THE 30 TO 50 PERCENT RANGE...HIGHEST POPS IN THE NORTH
AND THIS SEEMS REASONABLE...AND MAY NEED TO INCREASE POPS TO
LIKELY ACROSS THE EXTREME NORTH THIS AFTERNOON. WILL MAINTAIN 30
TO 50 POPS TONIGHT...AGAIN HIGHEST ACROSS THE NORTH. THE MCS OVER
THE NORTHERN PLAINS IS FORECAST TO MOVE ALONG THE SAME PATH AS THE
CURRENT MCS OVER MO/IL AND IT APPEARS LIKE A REPEAT MAY OCCUR ON
MONDAY AND WILL THEREFORE KEEP 30 TO 50 POPS GOING MONDAY
AFTERNOON AND EVENING.
GFS TEMPS HAVE BEEN RUNNING 2 TO 5 DEGREES TOO WARM OVER THE PAST
SEVERAL DAYS AND IT APPEARS IT STILL HAS NOT CAUGHT ON TO THE
CURRENT PATTERN. MET GUIDANCE IS DOING MUCH BETTER AND WILL LEAN
HEAVILY ON THE MET TEMPS.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GFS/ECMWF SHOWING A COLD FRONT MOVING ACROSS THE CWA IN THE TUESDAY
NIGHT/WEDNESDAY NIGHT TIME FRAME DEPENDING ON THE MODEL...ECMWF THE
SLOWER OF THE TWO. A LARGE H5 RIDGE WILL BE BUILDING OVER THE
CENTRAL U.S. WHICH WILL HELP DRIVE THE FRONT THROUGH THE CWA AND
ALSO BRINGING DRIER AIR. IT WILL BE SHORT LIVED AS THE RIDGE BREAKS
DOWN AND MOISTURE RETURNS FOR NEXT WEEKEND.
AVIATION...
06Z UPDATE...
//ATL CONFIDENCE...06Z UPDATE...
CONFIDENCE MEDIUM ON ALL ELEMENTS.
01
&&
.AVIATION...
12Z UPDATE...
THERE ARE A FEW PATCHY AREAS OF FOG BUT THE TAF SITES SHOULD STAY
VFR WITH VSBYS AND CEILINGS THROUGH LATER THIS AFTERNOON WHEN
CONVECTION BEGINS TO FIRE. LOOKING FOR MVFR CEILINGS ND VSBYS IN
AND AROUND TSRA DEVELOPMENT BETWEEN 20Z-00Z. WINDS ARE LIGHT AND
VARIABLE AT THE MOMENT BUT LOOKING FOR WEST TO NORTHWEST WINDS IN
THE 5-10KT RANGE THROUGH TONIGHT.
//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM ON CEILINGS...VISIBILITIES...AND PRECIPITATION.
CONFIDENCE HIGH ON WIND DIRECTION AND SPEED.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 95 70 95 72 / 40 30 40 20
ATLANTA 92 73 92 75 / 50 30 40 20
BLAIRSVILLE 84 67 84 67 / 60 40 40 20
CARTERSVILLE 93 69 93 71 / 50 30 40 20
COLUMBUS 96 74 96 74 / 30 30 30 20
GAINESVILLE 92 71 92 72 / 50 30 40 20
MACON 97 71 97 73 / 20 30 30 20
ROME 92 68 92 70 / 50 30 40 20
PEACHTREE CITY 94 70 94 71 / 40 30 40 20
VIDALIA 96 72 96 75 / 20 30 30 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 4:30 AM EST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT SUN JUN 26 2011
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
530 AM EDT SUN JUN 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON
AND TONIGHT
.SYNOPSIS...
A COMPLEX OF THUNDERSTORMS OVER SOUTHERN ILLINOIS AND INDIANA WILL
CONTINUE MOVING SOUTHEAST THROUGH TONIGHT. THESE STORMS WILL MOVE
INTO NORTH GEORGIA THIS AFTERNOON.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM SCATTERED TO ISOLATED SEVERE THUNDERSTORMS
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS TO 60
MPH. THE BEST LOCATION FOR SCATTERED SEVERE STORMS WILL BE ACROSS
NORTH GEORGIA WITH ISOLATED SEVERE STORMS ACROSS CENTRAL GEORGIA
THIS AFTERNOON AND TONIGHT.
DISCUSSION...
A COMPLEX OF THUNDERSTORMS OVER SOUTHERN ILLINOIS AND INDIANA WILL
CONTINUE MOVING SOUTHEAST THROUGH TONIGHT. THIS COMPLEX IS EXPECTED
TO MOVE INTO NORTH GEORGIA THIS AFTERNOON AS IT WEAKENS BECAUSE OF
THE UPPER LEVEL RIDGE OVER THE REGION. INSTABILITY INDICES INCREASE
THIS AFTERNOON WITH CAPES EXPECTED IN THE 1500 TO 2000 RANGE ACROSS
NORTH AND CENTRAL GEORGIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
Event by event
26 thunderstorm wind, 6 hail, 4 lightning. Local standard time, as filed.
Hail, Walker
- When
- June 26, 10:07 AM EST to 10:09 AM EST
- Where
- Walker County, 1 mi SW of Cooper Hgts to 1 mi S of Cooper Hgts
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.790, -85.392
The public observed half-dollar-sized hail just southwest and south of Cooper Heights.
Hail, Forsyth
- When
- June 26, 2:10 PM EST to 2:14 PM EST
- Where
- Forsyth County, Coal Mtn to 1 mi SE of Coal Mtn
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.270, -84.100
The public observed penny-sized hail near Coal Mountain.
Hail, Hall
- When
- June 26, 2:52 PM EST to 3:20 PM EST
- Where
- Hall County, 3 mi SW of Murrayville to 2 mi S of Clermont
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.389, -83.937
Several reports of penny to nickel-sized hail were received from the public across northwest and north central Hall county, near Murrayville and Clermont.
Lightning, Hall
- When
- June 26, 3:20 PM EST
- Where
- Hall County, Clermont
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 34.480, -83.770
The Hall County 911 Center reported that lightning struck a tree causing the tree to fall on the adjacent home resulting in damage to the structure.
Thunderstorm Wind, Chattooga
- When
- June 26, 4:05 PM EST to 4:20 PM EST
- Where
- Chattooga County, Lyerly to Trion
- Measured
- 60 kt (69 mph) measured gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 34.400, -85.400
The public measured a wind gust of 69 mph in Lyerly at 505pm EDT. Two trees were reported down by the Chattooga County 911 Emergency Management Director. One tree was down on Georgia Highway 114 and another was down on Spring Creek Road.
Thunderstorm Wind, Floyd
- When
- June 26, 4:29 PM EST to 4:40 PM EST
- Where
- Floyd County, Armuchee to 2 mi SE of Lindale
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -85.170
The Floyd County Emergency Management Director reported that at least half-a-dozen trees and four power lines were down from Armuchee to Rome, Lindale, and Silver Creek. The public reported that part of a tin roof was blown off an outbuilding just southwest of Rome. Trees were down on Avenue D in Rome and Pine Ridge Drive near Silver Creek. Power lines were down on Drexel Drive, west of Rome, as well as Rockmart Road and Pine Ridge Drive in Rome.
Thunderstorm Wind, Whitfield
- When
- June 26, 4:38 PM EST to 4:39 PM EST
- Where
- Whitfield County, 0.44 mi NW of Dalton
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.774, -84.956
The Whtifield County Emergency Management Director reported that a tree was blown down onto a power lines on Greenridge Drive on the east side of Dalton.
Thunderstorm Wind, Murray
- When
- June 26, 5:00 PM EST to 5:08 PM EST
- Where
- Murray County, 2 mi W of Chatsworth to 2 mi E of Chatsworth
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 34.770, -84.805
The Murray County 911 Center reported that four trees and one power line were down around Chatsworth.
Thunderstorm Wind, Carroll
- When
- June 26, 5:00 PM EST to 5:30 PM EST
- Where
- Carroll County, 2.3 mi WNW of Bowdon Jct to Whitesburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.683, -85.187
The Carroll County Emergency Management Director reported that more than two dozen trees were down across the county. The most concentrated damage was across the northern two-thirds of the county. At least ten trees were down within the city of Carrollton. Portions of Georgia Highway 5 were blocked toward Douglas county from downed trees. One vehicle was crushed when a large tree fell on it.
Thunderstorm Wind, Harris
- When
- June 26, 5:15 PM EST to 5:19 PM EST
- Where
- Harris County, 8.25 mi WNW of Whitesville to 6 mi WNW of Whitesville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 32.866, -85.161
The Harris County 911 Center reported that five trees were down in the extreme northern corner of the county, just southeast of West Point and the intersection of Georgia Highways 18 and 103.
Thunderstorm Wind, Cherokee
- When
- June 26, 5:17 PM EST to 5:40 PM EST
- Where
- Cherokee County, 4 mi NW of Waleska to 7 mi S of Canton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 34.361, -84.600
The Cherokee County Emergency Management Director reported that nearly three dozen trees were down across the county from northwest of Waleska to south of Canton. Several power lines were down as a result of downed trees as well. At least two homes sustained damage from downed trees and at least three vehicles were damaged, also from downed trees. This included one truck, which while being driven, had a tree and adjacent power line fall on it. No injuries were reported from this event. Some roads were blocked from downed trees and power lines, including Riverston Pkwy., Gault Road and N. Victoria Rd.
Thunderstorm Wind, Gilmer
- When
- June 26, 5:18 PM EST to 5:25 PM EST
- Where
- Gilmer County, 3 mi SW of Ellijay to 1 mi ESE of Ellijay
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.669, -84.517
The Gilmer County 911 Center reported that four trees were down in the Ellijay area.
Thunderstorm Wind, Douglas
- When
- June 26, 5:18 PM EST to 5:30 PM EST
- Where
- Douglas County, 2.5 mi NW of Winston to 3.2 mi SE of Chapel Hill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 33.756, -84.851
The Douglas County Emergency Management Director reported that at least eight trees were down across the county, including one on a home on Bankhead Road in Lithia Springs. A tree was also down on a power line at Yeager Road near Bear Creek Road. Damage was scattered throughout the county from northwest to southeast.
Thunderstorm Wind, Coweta
- When
- June 26, 5:32 PM EST to 6:05 PM EST
- Where
- Coweta County, Roscoe to 3.4 mi SE of Senoia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- County Official
- Coordinates
- 33.500, -84.820
The Coweta County 911 Center reported that from two to three dozen trees were down across the county, with at least a dozen trees down within the city of Newnan itself.
Thunderstorm Wind, De Kalb
- When
- June 26, 5:34 PM EST to 5:35 PM EST
- Where
- De Kalb County, Chamblee
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 33.880, -84.300
The public reported that thunderstorm winds blew a large tree down onto a home near Chamblee causing damage to the home and an adjacent truck.
Thunderstorm Wind, Meriwether
- When
- June 26, 5:43 PM EST to 5:47 PM EST
- Where
- Meriwether County, 3 mi S of Gay to Gay
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.037, -84.570
The Meriwether County 911 Center reported that up to four trees were down just south of Gay in the far northeast part of the county.
Thunderstorm Wind, Fannin
- When
- June 26, 5:44 PM EST to 5:45 PM EST
- Where
- Fannin County, 2 mi SW of Dial
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.730, -84.245
The Fannin County 911 Center reported that a tree was down on a power line just southwest of Dial.
Thunderstorm Wind, De Kalb
- When
- June 26, 5:52 PM EST to 6:30 PM EST
- Where
- De Kalb County, Dunwoody to Lithonia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 33.950, -84.330
The DeKalb County 911 Center reported that more than a dozen trees were down across the county. At least one power line was down. This was from a squall line of thunderstorms that passed through the county and was not caused by the more isolated thunderstorm that earlier caused damage to a home and truck near Chamblee.
Thunderstorm Wind, Fayette
- When
- June 26, 5:52 PM EST to 6:10 PM EST
- Where
- Fayette County, Tyrone to 1.3 mi SE of Brooks
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 33.470, -84.600
The Fayette County 911 Center reported that dozens of trees were down across the county. Trees were down on several roads, including Robinson and Ebenezer Roads in Peachtree City. The most concentrated wind damage appeared to be from Tyrone to Peachtree City.
Thunderstorm Wind, Troup
- When
- June 26, 5:55 PM EST to 6:10 PM EST
- Where
- Troup County, 3 mi SW of La Grange to Baughs Crossroads
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $2,000
- Reported by
- County Official
- Coordinates
- 32.999, -85.067
The Troup County 911 Center reported that three trees and one power line were down in the LaGrange area. WSR-88d base velocity data suggested that the strongest winds affected areas just southwest of LaGrange to near Baughs Crossroads.
Thunderstorm Wind, Forsyth
- When
- June 26, 5:56 PM EST to 6:10 PM EST
- Where
- Forsyth County, Ducktown to 5 mi E of Cumming
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 34.250, -84.250
The Forsyth County 911 Center reported that at least 10 trees were down across the county.
Thunderstorm Wind, Jackson
- When
- June 26, 6:00 PM EST to 6:05 PM EST
- Where
- Jackson County, 2.25 mi SSW of Holly Spgs to Maysville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 34.239, -83.643
The Jackson County 911 Center reported that a barn was destroyed on Holly Springs Road and at least six trees were blown in the far northeast part of the county approximately five miles west-southwest of Maysville in extreme northeast Jackson county near the Banks county line.
Hail, Pike
- When
- June 26, 6:02 PM EST to 6:11 PM EST
- Where
- Pike County, Concord to 2 mi E of Hilltop
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.080, -84.430
An amateur radio operator reported nickel-sized hail from the Concord area.
Hail, Marion
- When
- June 26, 6:10 PM EST to 6:20 PM EST
- Where
- Marion County, Oakland to 5 mi ENE of Oakland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.450, -84.530
The public observed quarter-sized hail near Oakland. WSR-88D radar data suggests that similar-sized hail likely continued to a point a few miles east-northeast of Oakland near the Taylor county line and the city of Mauk.
Thunderstorm Wind, Spalding
- When
- June 26, 6:12 PM EST to 6:33 PM EST
- Where
- Spalding County, 1 mi WNW of Vaughn to 8.5 mi ESE of Griffin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 33.285, -84.416
The Spalding County 911 Center reported that at least eight trees were down across the county.
Thunderstorm Wind, Henry
- When
- June 26, 6:15 PM EST to 6:33 PM EST
- Where
- Henry County, Hampton to 10 mi E of Mc Donough
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.380, -84.280
The Henry County 911 Center reported that several trees were down in the McDonough area. WSR-88D base velocity data suggests that strong thunderstorm outflow winds from Fayette county likely caused wind damage in other parts of Henry county, especially the southern half.
Thunderstorm Wind, Pike
- When
- June 26, 6:17 PM EST to 6:28 PM EST
- Where
- Pike County, 2 mi NW of Hollonville to Hilltop
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- County Official
- Coordinates
- 33.191, -84.495
The Pike County 911 Center reported that at least 10 trees were down across the western and central portions of the county from near Hollonville to Hilltop. One tree was down on a home causing damage to the structure. A portion of Georgia Highway 18 just east of Zubulon was blocked from two large downed trees.
Thunderstorm Wind, Lamar
- When
- June 26, 6:33 PM EST to 6:48 PM EST
- Where
- Lamar County, 5.1 mi NW of Milner to Redbone
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.172, -84.262
The Lamar County 911 Center reported that a few trees were down across the county.
Hail, Clarke
- When
- June 26, 6:35 PM EST to 6:40 PM EST
- Where
- Clarke County, 4.79 mi ESE of Whitehall to 6 mi SSE of Winterville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.880, -83.290
The public observed quarter-sized hail in the far southeast part of Clarke County, south of Winterville and near the Oglethorpe county line.
Thunderstorm Wind, Barrow
- When
- June 26, 6:39 PM EST to 6:43 PM EST
- Where
- Barrow County, Auburn to Carl
- Measured
- 37 kt (43 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.020, -83.830
The Barrow County 911 Center reported that three trees were down in the Auburn area.
Lightning, Barrow
- When
- June 26, 6:43 PM EST
- Where
- Barrow County, Auburn
- Property damage
- $25,000
- Reported by
- County Official
- Coordinates
- 34.020, -83.830
The Barrow County 911 Center reported that a home was struck by lightning in Auburn. Specific details regarding damages were not provided.
Thunderstorm Wind, Taylor
- When
- June 26, 6:47 PM EST to 6:54 PM EST
- Where
- Taylor County, Fickling Mill to 2 mi ESE of Fickling Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -84.230
The Taylor County Emergency Management Director reported that several trees were down around Fickling Mill in the northeast part of the county. Three homes sustained minor damage from downed trees and large downed tree limbs. Three power poles were also down in the vicinity.
Lightning, Taylor
- When
- June 26, 6:52 PM EST
- Where
- Taylor County, Fickling Mill
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -84.230
The Taylor County Emergency Management Director reported that lightning struck a home in Fickling Mill causing only minor non-fire-related damage.
Thunderstorm Wind, Bibb
- When
- June 26, 7:02 PM EST to 7:09 PM EST
- Where
- Bibb County, 4 mi W of Macon to Cross Keys
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 32.820, -83.719
The Bibb County 911 Center reported that several trees were down around the city of Macon. WSR-88D base velocity data suggests that the strongest winds likely affected the northern and northeast parts of the county toward Jones county.
Lightning, Bibb
- When
- June 26, 7:02 PM EST
- Where
- Bibb County, 1.85 mi NE of Lake Tobesofkee
- Property damage
- $150,000
- Reported by
- County Official
- Coordinates
- 32.857, -83.795
The Bibb County 911 Center reported that lightning struck a home on Thomaston Road, on the west side of Macon, setting the structure on fire. Specific details regarding damages were not provided, but it appears that a significant fire ensued as a result of the lightning strike.
Thunderstorm Wind, Jones
- When
- June 26, 7:25 PM EST to 8:10 PM EST
- Where
- Jones County, East Juliette to James
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 33.100, -83.780
The Jones County 911 Center reported that at least a dozen trees were down across the county. The strongest winds tracked from the northwest to the south central part of the county and near the Bibb and Monroe county lines.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, June 26 to 27, 2011$3.7 million · EF1 · 77 events
- Flash Flood and Hail in Illinois, June 26 to 27, 2011$785,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Alabama, June 26, 2011$168,000 · 61 kt wind · 41 events
- Flash Flooding and Hail in Illinois, June 26 to 27, 2011$380,000 · 1.75 in hail · 23 events
- Tornado and Flood in Missouri, June 26 to 27, 2011$43,000 · EF0 · 62 events
- Wildfire in New Mexico, June 26 to 30, 2011$700,000 · 1 event
- Flash Flood and Flood in Iowa, June 26 to 27, 2011$335,000 · 1 in hail · 15 events
- Tornado and Damaging Winds in Indiana, June 26, 2011$142,000 · EF1 · 4 events
- Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011EF1 · 47 events
- Damaging Winds in Georgia, June 26 to 30, 2011$122,000 · 60 kt wind · 10 events
- Flash Flooding and Damaging Winds in Iowa, June 26, 2011$60,000 · 65 kt wind · 22 events
- Flash Flood and Heavy Rain in Kentucky, June 26, 2011$120,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327874, 327876, 327878, 327879, 327882, 327884, 327887, 327888, 327891, 327894, 327900, 327902, 327909, 327907, 327923, 327904, 327903, 327924, 327926, 327922, 327925, 327943, 327930, 327929, 327928, 327927, 327905, 327934, 327966, 327931, 327933, 327938, 327939, 327935, 327937, 327940.